Hail, Chicot
- When
- June 30, 4:45 AM CST
- Where
- Chicot County, 3.46 mi W of Macon Lake
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.420, -91.380
Quarter to golfball sized hail occurred southeast of Dermott.
A weak disturbance in northwest flow aloft helped a strong thunderstorm complex to develop across the northern portion of the Arklamiss. Isolated severe thunderstorm damage occurred in the form of quarter to golfball sized hail as well as wind damage to some trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A weak disturbance in northwest flow aloft helped a strong thunderstorm complex to develop across the northern portion of the Arklamiss. Isolated severe thunderstorm damage occurred in the form of quarter to golfball sized hail as well as wind damage to some trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 30, 3:34 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 434 AM CDT TUE JUN 30 2015 ...SEVERE STORMS POSSIBLE TODAY... .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...EARLY MORNING WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED AN AMPLIFIED PATTERN OF RIDGING OVER THE WESTERN CONUS AND TROUGHING OVER THE EASTERN CONUS. THE RESULTING NORTHWEST FLOW ALOFT OVER OUR CWA WILL BRING A FEW SHORTWAVES TO ENHANCE CONVECTION AT TIMES THROUGH THE SHORT TERM PERIOD. ONE SUCH SHORTWAVE WAS MOVING ACROSS NORTH MISSISSIPPI EARLY THIS MORNING AND HELPING SUPPORT SCATTERED STORMS JUST NORTH OF HIGHWAY 82 FROM EASTERN ARKANSAS ACROSS NORTH CENTRAL MISSISSIPPI. THIS ACTIVITY WILL CONTINUE TO TRACK EAST SOUTHEAST ACROSS OUR NORTHERN ZONES THIS MORNING. A FEW STRONG TO SEVERE STORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE. A SECOND MORE POTENT SHORTWAVE NOTED DROPPING SOUTH OF THE MID MISSISSIPPI VALLEY WILL SWING ACROSS OUR CWA LATER TODAY DURING MAX HEATING AND HELP SUPPORT A WEAK COLD FRONT INTO OUR CWA. SURFACE ANALYSIS HAD THE COLD FRONT FROM THE MISSOURI BOOTHEEL SOUTHWEST ACROSS CENTRAL ARKANSAS AND TO THE RED RIVER. A SURFACE RIDGE WAS ALSO NOTED NOSING WEST OVER THE NORTHERN GULF THE WILL SERVE TO MAINTAIN A MOIST SOUTHWEST TO WEST LOW LEVEL FLOW AHEAD OF THE FRONT. PWATS ARE EXPECTED TO BE BACK UP AROUND 1.75 INCHES WITH SURFACE DEW POINTS IN THE LOWER 70S TO FUEL A GREATER COVERAGE OF STORMS TODAY. THE EARLIER START TO CONVECTION MAY HINDER STRONGER DESTABILIZATION ESPECIALLY IN OUR NORTH BUT THE LOWER HEIGHTS AND COOLER TEMPS ALOFT ARE EXPECTED TO CONTRIBUTE TO MID LEVEL LAPSE RATES AROUND 7C/KM AND VERTICAL TOTALS OF 27-28. A FEW STRONG TO SEVERE STORMS LOOK POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER MUCH OF OUR CWA WITH DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL BEING THE MAIN THREATS. THIS THREAT WILL DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND AS THE SHORTWAVE TROUGH AXIS SHIFTS EAST OF OUR CWA BY MIDNIGHT. HEIGHTS WL BE HIGHER WEDNESDAY IN THE WAKE OF THE SHORTWAVE AND THE SURFACE RIDGE WILL STRENGTHEN OVER OUR SOUTHERN ZONES WEDNESDAY MORNING. THIS IS EXPECTED LIMIT CONVECTION WEDNESDAY BUT A MOIST AIRMASS WILL STILL RESIDE OVER OUR CWA WEDNESDAY AND WL STILL HAVE NORTHWEST FLOW ALOFT OVER OUR REGION. ANOTHER SHORTWAVE WL SWING ACROSS THE REGION TO ENHANCE CONVECTION BUT NOT UNTIL WEDNESDAY EVENING. PARAMETERS LOOK LESS FAVORABLE FOR STRONG STORMS WEDNESDAY AND GREATEST POPS WL BE CARRIED OVER OUR NORTHEAST. /22/ .LONG TERM...THURSDAY THROUGH NEXT MONDAY...THURSDAY WE WILL HAVE AN AMPLIFIED PATTERN OF RIDGING OVER THE WESTERN CONUS AND TROUGHING OVER THE EASTERN CONUS. THE AXIS OF THE UPPER TROUGH WILL BE NEAR THE CWA. THE AMPLIFIED UPPER LEVEL PATTERN WILL MODIFY SOME AS A SERIES OF SHORTWAVES TRAVERSES THROUGH THE UPPER TROUGH. OUR HEIGHTS WILL INCREASE FROM THE WEST AS THE MID LEVEL RIDGE SPREADS EAST FOR EARLY NEXT WEEK. THE SURFACE RIDGE OVER THE NORTHERN GULF WILL BECOME ORIENTED MORE ALONG THE GULF COAST. TOGETHER THESE RIDGES WILL RESULT IN MORE ISOLATED COVERAGE OF DIURNAL CONVECTION. THERE REMAINS SOME TIMING DIFFERENCES WITH THE SHORTWAVES IN THE MODELS WHICH WILL AFFECT THE MEAN TROUGH OF THE EASTERN US. THESE SHORTWAVES LOOKS TO HELP SUPPORT ANOTHER SURFACE BOUNDARY DROPPING TOWARD THE NORTHERN PORTIONS OF OUR CWA. THE CANADIAN AND GFS ARE FARTHER SOUTH AND WETTEST OVER THE CWA. MODELS SUGGESTS THAT THIS BOUNDARY WILL STALL JUST NORTH OF OUR CWA AND REMAIN THE FOCUS FOR CONVECTION THROUGH THE WEEKEND. GREATEST RAIN CHANCES THURSDAY THROUGH SUNDAY IS EXPECTED OVER OUR NORTH. RIDGING SURFACE AND ALOFT IS EXPECTED TO STRENGTHEN OVER OUR CWA ON MONDAY. THIS WILL RESULT IN WARMER CONDITIONS WITH MOSTLY DIURNAL RAIN CHANCES OVER OUR CWA ALONG WITH GENERALLY NORMAL HIGH AND LOW TEMPS./17/ && .AVIATION...CONVECTION IS GETTING AN EARLY START TODAY AND TSTMS WL CONT TO AFFECT THE HWY 82 CORRIDOR THIS MORNING. TSTM COVERAGE WL SPREAD SOUTH THROUGH THE DAY RESULTING IN LOWERED FLIGHT CONDITIONS. AWAY FROM TSTMS VFR CONDS ARE EXPECTED TO PREVAIL. CONVECTION WL DECREASE THIS EVENING AND BE FOCUSED MORE OVER THE NE WEDNESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 72 90 74 / 59 25 19 25 MERIDIAN 87 71 90 73 / 65 29 21 37 VICKSBURG 88 72 91 74 / 57 22 21 21 HATTIESBURG 88 72 91 73 / 56 24 32 22 NATCHEZ 89 73 90 74 / 52 21 25 21 GREENVILLE 88 73 92 75 / 50 26 24 43 GREENWOOD 87 72 90 74 / 63 29 26 48 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/17/22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 520 AM CDT TUE JUN 30 2015 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-062>066- 072>074-011030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 520 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY SCATTERED SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS ARE POSSIBLE TODAY. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGEST STORMS AND MAY LEAD TO RUNOFF PROBLEMS WHERE STORMS TRAIN OVER THE SAME AREAS. THE STORMS WILL DIMINISH THIS EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ024-026-MSZ060-061-011030- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN- 520 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CDT TUE JUN 30 2015
MSZ027-028-301000-
CARROLL MS-MONTGOMERY MS-
426 AM CDT TUE JUN 30 2015
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CARROLL AND WEST CENTRAL
MONTGOMERY COUNTIES UNTIL 500 AM CDT...
AT 425 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
NEAR COILA...OR 9 MILES NORTH OF BLACK HAWK...MOVING SOUTHEAST AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COILA AROUND 430 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARROLLTON.
LAT...LON 3347 8961 3329 8999 3346 9014 3346 9010
3349 9010 3358 8994
TIME...MOT...LOC 0925Z 307DEG 21KT 3346 8997
17SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 AM CDT TUE JUN 30 2015
MSZ026-301015-
GRENADA MS-
449 AM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GRENADA COUNTY UNTIL 515
AM CDT...
AT 448 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BEW SPRINGS...OR 9 MILES NORTHWEST OF GRENADA...MOVING SOUTHEAST
AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BEW SPRINGS AROUND 500 AM CDT.
GRENADA AROUND 505 AM CDT.
LAT...LON 3388 8977 3387 8977 3387 8969 3386 8965
3368 8993 3368 9005 3372 9014 3380 9014
3381 9011 3381 8998 3382 8998 3382 8993
3390 8992 3390 8985
TIME...MOT...LOC 0948Z 305DEG 20KT 3383 8996
17SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 506 AM CDT TUE JUN 30 2015 MSZ025-027-301030- LEFLORE MS-CARROLL MS- 506 AM CDT TUE JUN 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CARROLL AND SOUTHEASTERN LEFLORE COUNTIES UNTIL 530 AM CDT... AT 506 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SEVEN PINES...OR NEAR GREENWOOD...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MALMAISON AROUND 510 AM CDT. SEVEN PINES AROUND 515 AM CDT. COILA AROUND 530 AM CDT. LAT...LON 3337 9026 3358 9010 3347 8987 3330 9005 TIME...MOT...LOC 1006Z 305DEG 20KT 3345 9012 17
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CDT TUE JUN 30 2015
MSZ046-301045-
KEMPER MS-
508 AM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER COUNTY UNTIL
545 AM CDT...
AT 508 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DAMASCUS...OR 11 MILES SOUTH OF PRESTON...MOVING SOUTHEAST AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DE KALB AND LIBERTY AROUND 520 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCOOBA.
LAT...LON 3257 8879 3258 8884 3270 8891 3292 8869
3283 8846
TIME...MOT...LOC 1008Z 305DEG 20KT 3272 8881
17SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 AM CDT TUE JUN 30 2015
ARZ075-301100-
CHICOT AR-
527 AM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY UNTIL
600 AM CDT...
AT 526 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DERMOTT...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MCMILLAN CORNER AROUND 550 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3353 9135 3353 9133 3352 9132 3352 9125
3356 9124 3356 9123 3353 9122 3350 9118
3330 9138 3341 9146 3353 9145 3356 9143
3356 9135
TIME...MOT...LOC 1026Z 305DEG 20KT 3351 9137
17SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 AM CDT TUE JUN 30 2015
MSZ046-052-301115-
LAUDERDALE MS-KEMPER MS-
541 AM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND
SOUTHEASTERN KEMPER COUNTIES UNTIL 615 AM CDT...
AT 541 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MERIDIAN STATION...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAUDERDALE AND TAMOLA AROUND 555 AM CDT.
TOOMSUBA AROUND 605 AM CDT.
LAT...LON 3257 8841 3237 8852 3251 8870 3267 8862
3263 8838
TIME...MOT...LOC 1041Z 293DEG 19KT 3256 8858
17The Little Rock radar (KLZK), 177 km away, was scanning. The volume nearest the first event began at 10:45 UTC.
1 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Quarter to golfball sized hail occurred southeast of Dermott.
Seven trees were blown down. A few power poles were snapped in and around Dermott.
A number of streets, which included Arkansas and Main streets, were closed to due flash flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576879, 576881, 576884.